Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 3, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 14, 2015, 10:34 PM PST for Union County, Oregon. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2015, 10:34 PM PST (06:34 UTC)
- Expired
- Jan 16, 2015, 10:00 AM PST
- In force
- 35 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 6.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208 WWUS76 KPDT 150634 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1034 PM PST WED JAN 14 2015 ...VERY WINDY AT TIMES ACROSS THE SOUTHERN GRANDE RONDE VALLEY INTO FRIDAY MORNING... .TIGHTENING PRESSURE GRADIENTS WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE SOUTHERN GRANDE RONDE VALLEY. WINDS WILL BE STRONGEST LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING AS A COLD FRONT APPROACHES THE VALLEY. ORZ049-151500- /O.NEW.KPDT.WI.Y.0003.150115T0634Z-150116T1800Z/ GRANDE RONDE VALLEY- 1034 PM PST WED JAN 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. * TIMING: WINDS WILL GRADUALLY INCREASE TONIGHT THROUGH THURSDAY EVENING. WINDS WILL BE STRONGEST LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING. * WINDS: SOUTH WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH BY LATE THURSDAY NIGHT. * IMPACTS: STRONG WINDS AND SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
4 follow-up statements
418 WWUS76 KPDT 151317 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 517 AM PST THU JAN 15 2015 ...VERY WINDY AT TIMES ACROSS THE SOUTHERN GRANDE RONDE VALLEY INTO FRIDAY MORNING... .TIGHTENING PRESSURE GRADIENTS WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE SOUTHERN GRANDE RONDE VALLEY. WINDS WILL BE STRONGEST LATE TONIGHT INTO EARLY FRIDAY MORNING AS A COLD FRONT APPROACHES THE VALLEY. ORZ049-152300- /O.CON.KPDT.WI.Y.0003.000000T0000Z-150116T1800Z/ GRANDE RONDE VALLEY- 517 AM PST THU JAN 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. * TIMING: WINDS WILL GRADUALLY INCREASE THROUGH THIS EVENING. WINDS WILL BE STRONGEST LATE TONIGHT INTO EARLY FRIDAY MORNING. * WINDS: SOUTH WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH BY LATE TONIGHT. * IMPACTS: STRONG WINDS AND SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
606 WWUS76 KPDT 152247 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 247 PM PST THU JAN 15 2015 ...VERY WINDY AT TIMES ACROSS THE SOUTHERN GRANDE RONDE VALLEY INTO FRIDAY MORNING... .TIGHTENING PRESSURE GRADIENTS WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE SOUTHERN GRANDE RONDE VALLEY. WINDS WILL BE STRONGEST LATE TONIGHT INTO EARLY FRIDAY MORNING AS A COLD FRONT APPROACHES THE VALLEY. ORZ049-160700- /O.CON.KPDT.WI.Y.0003.000000T0000Z-150116T1800Z/ GRANDE RONDE VALLEY- 247 PM PST THU JAN 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. * TIMING: WINDS WILL GRADUALLY INCREASE THIS EVENING. WINDS WILL BE STRONGEST LATE TONIGHT INTO EARLY FRIDAY MORNING. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH BY LATE TONIGHT. * IMPACTS: STRONG WINDS AND SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
007 WWUS76 KPDT 161026 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 226 AM PST FRI JAN 16 2015 ...VERY WINDY AT TIMES ACROSS THE SOUTHERN GRANDE RONDE VALLEY THIS MORNING... .TIGHT PRESSURE GRADIENTS WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE SOUTHERN GRANDE RONDE VALLEY. WINDS WILL BE STRONGEST AS A COLD FRONT APPROACHES THE VALLEY THIS MORNING. ORZ049-161800- /O.CON.KPDT.WI.Y.0003.000000T0000Z-150116T1800Z/ GRANDE RONDE VALLEY- 226 AM PST FRI JAN 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: WINDS WILL BE STRONGEST AS A COLD FRONT APPROACHES THE VALLEY THIS MORNING. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH THIS MORNING. * IMPACTS: STRONG WINDS AND SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
998 WWUS76 KPDT 161805 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1005 AM PST FRI JAN 16 2015 ORZ049-161915- /O.EXP.KPDT.WI.Y.0003.000000T0000Z-150116T1800Z/ GRANDE RONDE VALLEY- 1005 AM PST FRI JAN 16 2015 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 14, 9:50 PM PST, 44 minutes earlier.
Area forecast discussion, Jan 14, 9:50 PM PST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PENDLETON OR 950 PM PST WED JAN 14 2015 UPDATED AVIATION DISCUSSION .SHORT TERM...EVENING UPDATE...THE REGION REMAINS UNDER AN UPPER RIDGE THIS EVENING. THIS RIDGE WILL BE KNOCKED DOWN THURSDAY AND THURSDAY NIGHT BY A SYSTEM CURRENTLY MOVING EAST ACROSS THE EASTERN PACIFIC AND THE GULF OF ALASKA. A LARGE AREA OF LOW CLOUDINESS AND LOCAL FOG CONTINUES ACROSS THE AREA AFFECTING LOCATIONS BELOW 4500 TO 5000 FT MSL. THERE HAS BEEN SOME WESTWARD EROSION OF THE LOW CLOUD DECK OVER EXTREME EASTERN WASHINGTON THIS EVENING. AT THIS TIME EXPECT THE EROSION TO STALL AND EVEN REVERSE, BUT IT COULD WORK INTO OUR WASHINGTON ZONES LATE IN THE TONIGHT PERIOD. FOR THIS EVENING, MADE SOME ADJUSTMENTS TO THE LOW CLOUD/FOG AREAS IN CENTRAL OREGON AND NUDGED SOME LOW TEMPS UP IN THE COLUMBIA BASIN DUE TO THE CLOUD COVER. SNOW LEVELS ARE QUITE LOW ACROSS A GOOD PORTION OF THE AREA AT THE MOMENT, RUNNING 1500 TO 2000 FEET ACROSS THE NORTHERN TWO-THIRDS OF THE AREA AND A BIT HIGHER IN THE SOUTH. THUS ADJUSTED SNOW LEVELS OVERNIGHT INTO THURSDAY MORNING. MODEL SOUNDINGS INDICATE THAT SNOW LEVELS WILL CONTINUE TO BE LOW OVER CENTRAL WASHINGTON INTO THURSDAY EVENING WITH THE A WARM LAYER ALOFT NOT REACHING THIS AREA UNTIL AFTER MIDNIGHT THURSDAY/FRIDAY. THUS DECREASED THE FREEZING RAIN CHANCES IN KITTITAS COUNTY AND WESTERN YAKIMA COUNTY THURSDAY AFTERNOON AND EVENING. MEANWHILE DID ADD MENTION OF SLEET DURING THESE TWO PERIODS IN THESE AREAS. 90 .LONG TERM...PREVIOUS DISCUSSION...ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA ON SATURDAY. THE WARM FRONT WILL COME THROUGH ON SATURDAY AND SATURDAY NIGHT AND FREEZING RAIN WILL ONCE AGAIN BE POSSIBLE ALONG THE EAST SLOPES OF THE CASCADES. ELSEWHERE...MOSTLY RAIN CAN BE EXPECTED WITH SNOW LEVELS RISING TO AROUND 7000 FEET. THE COLD FRONT WILL THEN FOLLOW ON SUNDAY DROPPING SNOW LEVELS DOWN TO 4000 FEET BY MONDAY MORNING. PRECIPITATION WILL BE TAPERING OFF ON MONDAY...SO SNOW ACCUMULATIONS SHOULD BE MINIMAL. A RIDGE OF HIGH PRESSURE WILL THEN BUILD OVER THE REGION ON TUESDAY AND WEDNESDAY FOR DRIER CONDITIONS. TEMPERATURES WILL WARM ABOVE NORMAL ON SUNDAY WITH LOWER ELEVATION HIGHS NEAR 50. IT WILL THEN GRADUALLY COOL THROUGH THE FIRST HALF OF NEXT WEEK AND HIGHS ON WEDNESDAY WILL BE IN THE LOW 40S. && .AVIATION...06Z TAFS...LOW CLOUDINESS WITH MVFR AND LOWER CONDITIONS WILL CONTINUE AT ALL TAF SITES THROUGH TONIGHT. LOWEST CONDITIONS ARE EXPECT AT KBDN, KRDM AND KALW. INCREASING SOUTH FLOW INTO CENTRAL OREGON WILL CAUSE THE IFR OR LOWER CONDITIONS AT KBDN AND KRDM TO MIX OUT TOWARDS DAYBREAK THURSDAY. ELEVATED LIFT ASSOCIATED WITH A SYSTEM MOVING INTO THE REGION THURSDAY SHOULD LEAD TO THE EVENTUAL BREAK UP OF THE LOW CLOUD DECK OVER THE AREA LATE MORNING INTO THE AFTERNOON. SHOWERS WITH THIS SYSTEM WILL BEGIN TO AFFECT KBDN, KRDM, KDLS AND KYKM THURSDAY AFTERNOON. WINDS WILL CONTINUE TO BE MAINLY BELOW 10 KTS, THOUGH WINDS OF 10-15 KTS WILL BE POSSIBLE AT KBDN THURSDAY AFTERNOON. 90 && .PRELIMINARY POINT TEMPS/POPS... PDT 31 39 37 49 / 0 10 90 40 ALW 32 40 40 51 / 0 10 90 60 PSC 32 37 35 53 / 0 10 90 30 YKM 31 36 33 48 / 0 20 80 20 HRI 33 38 36 53 / 0 10 80 30 ELN 30 33 29 45 / 0 30 90 30 RDM 27 45 38 47 / 0 20 80 40 LGD 29 37 34 41 / 0 20 80 80 GCD 28 37 29 43 / 0 20 80 70 DLS 34 41 36 50 / 0 30 90 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/82/90
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.